MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Lot Number F00011551
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing an embolization procedure in the inferior mesenteric artery (ima) using a lantern delivery microcatheter (lantern) and a guidewire.It was noted that the patient's anatomy was tortuous.During the procedure, the lantern was advanced over a guidewire to the target location.When the lantern was being withdrawn from the ima, the physician experienced resistance and the distal length of the lantern fractured.A snare device was used to retrieve the fractured lantern length.The attempt was unsuccessful.The physician decided to leave the fractured lantern length in the ima.The procedure ended at this point.The patient was admitted into the hospital and was receiving frequent abdominal checks.It was reported that the patient is doing well.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed it was fractured.Evaluation revealed a yield mark near the fracture site indicating that the lantern was likely kinked prior to fracturing.If the lantern is retracted against resistance without sufficient support, damage such as a kink and subsequent fracture may occur.Based on the reported complaint, the patient's tortuous anatomy may have contributed to resistance during retraction.Further evaluation revealed kink and bends on the catheter.The damage was incidental to the complaint.The fractured distal segment was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22311964
Report Number3005168196-2025-00209
Device Sequence Number15656441
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public00814548016672
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot NumberF00011551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale